An endocrinologist has been following me for improving pituitary disease. The doctor noticed that my TSH has gone up a little. Levels were TSH 4.150, Free T4 1.23, Free T3 2.6. She prescribed 25 mcg levothyroxine. Within minutes of taking the very first pill first thing in the morning I got a rush like drinking 10 cups of coffee. Can thyroid levels be affected in a matter of minutes after the first pill? Can this be some unrelated drug side effect? I've never heard of this. As time went by it leveled off a bit but I still felt "high" in the morning and had miserable depressions in the afternoon and insomnia at night. After 6 weeks on medication the doctor took my blood (just TSH and free T4) and said the numbers were perfect. She asked me if I felt better and I said no. She told me to keep taking the medicine because the numbers were good. I then had three migraine headaches in a row (each lasting several days) and they were severe. I get migrains but this was 10 days of severe migraine. I couldn't take it any more so I stopped taking the levothyroxine. 24 hours later I felt almost completely better. 48 hours after the last pill I felt like my old self again. I never really complained of thyroid symptoms in the first place. I was being followed for something else. Has anybody heard of the kinds of side effects I was getting? Do my levels really require treatment? Thanks so much. I know that many of you are much sicker than me and I wish you all the best.
- Levothyroxine Information for Consumers
- Levothyroxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Levothyroxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Mar 2010 • 1 answer
Posted 8 Feb 2013 • 2 answers
Posted 6 Feb 2014 • 3 answers
Posted 8 Mar 2017 • 0 answers
Posted 29 May 2018 • 0 answers